Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 418, NWS Louisville, KY

August 18, 2011Green County, Hart County, Larue County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 18, 2011, 5:46 PM CDT for Green County, Hart County, Larue County, Kentucky. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 5:46 PM CDT (22:46 UTC)
Expired
Aug 18, 2011, 6:15 PM CDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Green County, KY, Hart County, KY, Larue County, KY

The radar

The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 5:46 PM CDTHAIL 11 Ssw Hammonville, KY
Aug 18, 5:54 PM CDTHAIL 0.88Hammonville, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

919 
WUUS53 KLMK 182246
SVRLMK
KYC087-099-123-182315-
/O.NEW.KLMK.SV.W.0418.110818T2246Z-110818T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
546 PM CDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHWESTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 615 PM CDT/715 PM EDT/

* AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HAMMONVILLE...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  MAGNOLIA...
  BOUNDARY OAK...
  MOUNT SHERMAN AND BUFFALO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

&&

LAT...LON 3756 8571 3738 8557 3735 8583 3742 8590
TIME...MOT...LOC 2246Z 247DEG 15KT 3740 8579
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
2 follow-up statements
645 
WWUS53 KLMK 182258
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 PM CDT THU AUG 18 2011

KYC087-099-123-182315-
/O.CON.KLMK.SV.W.0418.000000T0000Z-110818T2315Z/
LARUE KY-GREEN KY-HART KY-
558 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT/715 PM EDT/ FOR NORTHEASTERN HART...NORTHWESTERN GREEN AND
SOUTHERN LARUE COUNTIES...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR JONESVILLE...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  MOUNT SHERMAN AND BUFFALO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST 
OF DAMAGING WINDS AND LARGE HAIL. TORRENTIAL RAINS ARE ALSO EXPECTED 
ALONG WITH FREQUENT LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW 
SPOTS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3744 8583 3752 8568 3738 8557 3735 8580
TIME...MOT...LOC 2258Z 247DEG 15KT 3742 8573
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
536 
WWUS53 KLMK 182317
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM CDT THU AUG 18 2011

KYC087-099-123-182327-
/O.EXP.KLMK.SV.W.0418.000000T0000Z-110818T2315Z/
LARUE KY-GREEN KY-HART KY-
617 PM CDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HART...
NORTHWESTERN GREEN AND SOUTHERN LARUE COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3744 8583 3752 8568 3738 8557 3735 8580
TIME...MOT...LOC 2258Z 247DEG 15KT 3742 8573

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:00 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 18, 2:00 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT THU AUG 18 2011

.SHORT TERM (TONIGHT AND FRIDAY)...

NORTHWEST FLOW ALOFT MAKING FORECAST DIFFICULT AGAIN...WITH MULTIPLE
RIPPLES IN THE UPPER LEVEL FLOW FIELD ALLOWING FOR SCATTERED STORM
DEVELOPMENT. NEXT ROUND APPEARS UNDERWAY WITH CU-FIELD CONGESTING
OVER WESTERN KY AND SOUTHERN IL. THIS ACTIVITY IS IN ADVANCE
OF ONE OF THOSE RIPPLES CURRENTLY INDICATED BY WATER VAPOR OVER
NORTHEAST MO/CENTRAL IL. AT THE SURFACE HAVE A BROAD AREA OF LOW
PRESSURE IN THE REGION. SURFACE FRONT IS DIFFICULT TO PICK OUT IN
THIS FIELD...HOWEVER DEWPOINT GRADIENT IS TIGHT OVER NORTHERN
ILLINOIS. BASED ON THESE FEATURES HAVE BUMPED UP THE POPS FOR THE
REST OF THE AFTERNOON AND THIS EVENING. EXPECT THE CLOUD FIELD
EVENTUALLY TO WORK ITS WAY INTO THE CLEAR AREAS NOW OVER THE
NORTHEAST TWO/THIRDS OF THE FORECAST AREA GIVEN GOOD HEATING AND
AGAIN BECAUSE OF THE UPSTREAM DYNAMICS MOVING IN.

WITH THE LOSS OF HEATING AND AS THE SHORTWAVE PASSES US BY MIDNIGHT
EXPECT STORMS TO WANE AND BE REPLACED BY SOME PATCHY FOG IN THE
AREAS THAT RECEIVE THE MOST RAIN THIS EVENING. MAY SEE CLOUDS BREAK
UP BY DAYBREAK SO ONCE AGAIN WILL HAVE LOWS FALLING INTO THE UPPER
60S FOR MOST OF THE AREA. EXCEPTIONS LOOK TO BE THE LOUISVILLE METRO
AS WELL AS THE SOUTHWEST FORECAST AREA...WHICH SHOULD STAY AROUND 70.

FOR TOMORROW GFS/ECMWF/GEM ALL HAVE ANOTHER SHORTWAVE AMPLIFYING
FROM THE NORTHWEST AND MOVING INTO THE REGION. GIVEN DIFFICULTY IN
PINPOINTING THE STRENGTHENING OF THIS FEATURE WILL KEEP POPS IN THE
SCATTERED RANGE FOR ALL DAY FRIDAY. AS FOR THE STRENGTH OF THESE
STORMS...MID-LEVEL LAPSE RATES ARE PRETTY STEEP. SHOULD THE TIMING
MATCH IN WITH ANY KIND OF HEATING COULD SEE THE STRONGEST STORMS
WITH FREQUENT TO EXCESSIVE LIGHTNING...NEAR SEVERE WINDS...AS WELL
AS POTENTIAL FOR SOME SMALL HAIL. GIVEN THE CONVECTIVE POTENTIAL
WILL KEEP TEMPERATURES UNDER 90 FOR ALL BUT THE SOUTHERN CWA.

.LONG TERM (FRIDAY NIGHT - THURSDAY)...

NORTHWEST FLOW WILL CONTINUE ACROSS THE REGION THIS WEEKEND AS
MODERATE 500MB FLOW ROUNDS A BROAD WESTERN RIDGE AND DESCENDS INTO
A WEAK TROUGH CENTERED OVER THE NORTHEASTERN STATES. THE FIRST OF
PERHAPS A SERIES OF SHORTWAVES THIS WEEKEND IS EXPECTED TO CROSS
NORTHERN MISSOURI FRIDAY AFTERNOON. THE GFS IS ESPECIALLY ROBUST
WITH MOISTURE RETURN AND BRINGS PWATS UP TO NEAR 1.75 INCHES LATE
FRIDAY AHEAD OF A FORECAST WEAK SURFACE LOW ACROSS MISSOURI. THE
ECMWF ALSO BRINGS ACROSS A SHORTWAVE DURING THE LATE AFTERNOON HOURS
ON FRIDAY. CONFIDENCE IS GROWING IN SOME FORM OF NOCTURNAL
CONVECTION FRIDAY NIGHT...HOWEVER...LOCATION IS IN DOUBT. WILL
CONTINUE CURRENT FORECAST OF 40 TO 50% POPS DURING THE OVERNIGHT
PERIOD INTO THE EARLY MORNING HOURS SATURDAY.

TROUGHING WILL SHARPEN ACROSS THE GREAT LAKES LATE SATURDAY INTO
EARLY SUNDAY AS THE NOSE OF A JET DIGS SOUTH ACROSS WISCONSIN. THE
EXTENDED MODELS ARE ADMITTEDLY ALL OVER THE PLACE WITH THE TIMING
AND PLACEMENT OF A SERIES OF SHORTWAVES THAT MAY SLIDE ACROSS THE
LOWER OHIO VALLEY DURING THE SATURDAY THROUGH EARLY MONDAY TIME
FRAME. IF THERE IS ANY CONSENSUS AT ALL...IT LIES IN THE POTENTIAL
FOR NOCTURNAL CONVECTION DEVELOPING YET AGAIN ACROSS SOUTHERN
INDIANA LATE SATURDAY INTO SUNDAY MORNING. THE NAM AND THE ECMWF
BOTH FORECAST THIS...WITH THE GFS SHOWING LITTLE OR NO PRECIPITATION
LATE SATURDAY. IN ALL LIKELIHOOD...THESE POTENTIAL LOW AMPLITUDE
SHORTWAVES EMBEDDED WITHIN THIS INCREASING NORTHWEST FLOW ARE NOT
CURRENTLY RESOLVED BY THESE EXTENDED MODELS. FEEL THAT OUR BEST
CHANCES FOR GOOD CONVECTIVE COVERAGE WILL ARRIVE FRIDAY NIGHT AND
SATURDAY NIGHT INTO SUNDAY.

TEMPERATURES THIS WEEKEND WILL STAY SEASONABLE...PERHAPS JUST A BIT
ON THE WARM SIDE AS OUR REGION WILL LIE IN BETWEEN THE EXCESSIVELY
HOT SOUTHERN PLAINS AND THE COOLISH AIR ACROSS THE GREAT LAKES.

DURING THE LAST SEVERAL DAYS...EXTENDED GUIDANCE HAS HINTED AT
TROUGHING DEVELOPING EARLY NEXT WEEK ACROSS ONTARIO AND THE GREAT
LAKES. MODELS HAVE VACILLATED FROM RUN TO RUN ON THE DEGREE THAT
ANY COOLER DRIER AIR MIGHT MAKE IT AS FAR SOUTH AS THE LOWER OHIO
VALLEY. THE OPERATIONAL GFS HAS CONSISTENTLY REMAINED ON THE WARM SIDE
OF TEMPERATURE GUIDANCE FOR MONDAY THROUGH WEDNESDAY. HPC AND THE
ECMWF HAVE BEEN CONSISTENTLY COOLER. WILL GO WITH A BLEND. THINK
THAT CHANCES FOR CONVECTION WILL DECREASE QUITE A BIT AFTER
MONDAY.

&&

.AVIATION (18Z TAF ISSUANCE)...

ATMOSPHERE THIS AFTERNOON SO FAR HAS STABILIZED WITH EARLIER
CONVECTION. EXPECT ANOTHER ROUND TO DEVELOP ALONG A STALLED FRONTAL
BOUNDARY JUST TO OUR NORTH AS ANOTHER SHORTWAVE...CURRENTLY OVER
NORTHEAST MISSOURI/NORTHWEST ILLINOIS...MOVES INTO THE REGION.
LATEST HRRR AND SPC WRF SHOW CONVECTION INITIATING ALONG THIS FRONT
AND DROPPING SOUTHEAST. FOR NOW HAVE PLACED VCTS IN FOR KSDF AND
KLEX LATE THIS AFTERNOON AND CONTINUING TO AROUND MIDNIGHT.
DEPENDING ON WHERE THE RAIN FALLS...COULD SEE SOME VSBY ISSUES AFTER
MIDNIGHT...BUT TOO EARLY TO PUT IN THESE TAFS GIVEN THE UNCERTAINTY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........RJS
LONG TERM.........JSD
AVIATION..........RJS
Hazardous weather outlook, Aug 18, 2:34 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT THU AUG 18 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-191945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
334 PM EDT THU AUG 18 2011 /234 PM CDT THU AUG 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK THIS EVENING
AS ANOTHER IN A SERIES OF QUICK-MOVING UPPER LEVEL IMPULSES MOVES
TOWARD THE OHIO VALLEY. THE STRONGER STORMS THIS EVENING WILL
PRODUCE BRIEF GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER UPPER LEVEL DISTURBANCE WILL CROSS THE REGION DURING THE DAY
FRIDAY...BRINGING ANOTHER ROUND OF SCATTERED STORMS. SHOULD THESE
STORMS DEVELOP DURING THE PEAK OF AFTERNOON HEATING...THE STRONGER
STORMS WILL BRING FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING...GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL.

A SERIES OF DIFFICULT TO TIME IMPULSES WILL BRING RECURRING
CHANCES OF THUNDERSTORMS EARLY SATURDAY THROUGH MONDAY. COVERAGE
MAY BE GREATEST LATE SATURDAY OR EARLY SUNDAY ACROSS SOUTHERN
INDIANA.

LOCALIZED HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND GUSTY
WINDS MAY ACCOMPANY ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HEAVY FLOODING RAIN...STRONG
WINDS...OR HAIL THEY RECEIVE THIS EVENING.

RJS/JSD

In the hours before

Special weather statement, Aug 18, 4:40 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM CDT THU AUG 18 2011

KYZ027-062-063-074-182215-
BARREN-EDMONSON-GRAYSON-HART-
440 PM CDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 45 MPH WINDS...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF BROWNSVILLE...AND MOVING
SOUTHEAST AT 10 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...PENNY
SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MUNFORDVILLE...
  BEE AND CUB RUN...
  MACON...
  WINESAP AND MAMMOTH CAVE...
  TOM JOHNS CROSSING...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
53 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3728 8583 3709 8598 3725 8626 3741 8614
TIME...MOT...LOC 2140Z 302DEG 9KT 3728 8610

TWF
Special weather statement, Aug 18, 4:49 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 PM EDT THU AUG 18 2011

INZ077-182215-
WASHINGTON-
549 PM EDT THU AUG 18 2011

...STRONG AND NEARLY STATIONARY THUNDERSTORM WITH DANGEROUS
LIGHTNING...TORRENTIAL RAIN...PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF SALEM...AND MOVING SOUTHEAST AT 5
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND ONE AND A HALF INCHES PER HOUR REDUCING VISIBILITIES
TO LESS THAN ONE HALF MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...

  SMEDLEY...
  CLAYSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3857 8608 3853 8624 3863 8630 3866 8622
TIME...MOT...LOC 2148Z 335DEG 3KT 3861 8623

SCHOETTMER
Special weather statement, Aug 18, 5:04 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
604 PM EDT THU AUG 18 2011

KYZ046-047-054-055-182230-
BOYLE-MARION-MERCER-WASHINGTON-
604 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRINGFIELD...AND MOVING EAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SPRINGFIELD...
  POPLAR CORNER AND THOMPSONVILLE...
  PENICK...
  TEXAS...
  POTTSVILLE AND CRAINTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3754 8496 3759 8528 3777 8526 3776 8493
TIME...MOT...LOC 2204Z 276DEG 7KT 3767 8516

TWF
Local storm report, Aug 18, 5:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     OLMSTEAD                36.75N  87.02W
08/18/2011                   LOGAN              KY   EMERGENCY MNGR

            UPDATE TO PREVIOUS REPORT FROM OLMSTEAD. SOME VEHICLE
            DAMAGE AND MINOR DAMAGE TO HOMES IN THE AREA. SOME TREES
            ON ROADS.

&&

EVENT NUMBER LMK1101110

MRC
Local storm report, Aug 18, 5:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             MAMMOTH CAVE            37.20N  86.10W
08/18/2011  E0.50 INCH       EDMONSON           KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1101111

MRC
Special weather statement, Aug 18, 5:32 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 PM EDT THU AUG 18 2011

KYZ053-063-182300-
HART-LARUE-
532 PM CDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF MUNFORDVILLE...AND MOVING
NORTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HIGH HICKORY AND TALLEY...
  HAMMONVILLE AND JONESVILLE...
  MAXINE AND PIKE VIEW...
  MAGNOLIA AND TANNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3752 8578 3735 8569 3732 8591 3740 8595
TIME...MOT...LOC 2232Z 239DEG 12KT 3739 8586

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:16 AM CDTSpecial Weather StatementLMKLarue29 min
Aug 18, 3:46 AM CDTSpecial Weather StatementLMKHart29 min
Aug 18, 4:07 AM CDTSpecial Weather StatementLMKHart23 min
Aug 18, 4:26 AM CDTSpecial Weather StatementLMKHart34 min
Aug 18, 4:31 AM CDTSevere Thunderstorm WarningLMKBarren, Hart29 min
Aug 18, 4:47 AM CDTAreal Flood AdvisoryLMKBarren, Hart58 min
Aug 18, 4:59 AM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe31 min
Aug 18, 5:02 AM CDTSpecial Weather StatementLMKAdair, Casey, Taylor28 min
Aug 18, 5:11 AM CDTSpecial Weather StatementLMKHancock34 min
Aug 18, 5:36 AM CDTSpecial Weather StatementLMKHarrison24 min
Aug 18, 6:02 AM CDTSevere Thunderstorm WarningLMKBourbon, Harrison28 min
Aug 18, 6:15 AM CDTSpecial Weather StatementLMKEdmonson30 min
Aug 18, 6:24 AM CDTAreal Flood AdvisoryLMKHarrison, Scott2 hr
Aug 18, 6:30 AM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine, Madison45 min
Aug 18, 6:44 AM CDTSpecial Weather StatementLMKBarren31 min
Aug 18, 7:14 AM CDTSpecial Weather StatementLMKBreckinridge31 min
Aug 18, 7:28 AM CDTSevere Thunderstorm WarningLMKBreckinridge32 min
Aug 18, 7:40 AM CDTSpecial Weather StatementLMKHart, Metcalfe20 min
Aug 18, 7:45 AM CDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hart30 min
Aug 18, 7:47 AM CDTSpecial Weather StatementLMKJefferson28 min
Aug 18, 8:14 AM CDTAreal Flood AdvisoryLMKHart2 hr
Aug 18, 8:23 AM CDTSpecial Weather StatementLMKJefferson, Spencer22 min
Aug 18, 8:27 AM CDTSpecial Weather StatementLMKCumberland, Hart, Metcalfe33 min
Aug 18, 8:33 AM CDTSpecial Weather StatementLMKClark, Garrard, Madison27 min
Aug 18, 8:49 AM CDTSpecial Weather StatementLMKSpencer, Washington26 min
Aug 18, 9:06 AM CDTSpecial Weather StatementLMKHart24 min
Aug 18, 10:59 AM CDTSpecial Weather StatementLMKMetcalfe31 min
Aug 18, 2:40 PM CDTSpecial Weather StatementLMKLogan35 min
Aug 18, 2:56 PM CDTSevere Thunderstorm WarningLMKLogan34 min
Aug 18, 3:23 PM CDTAreal Flood AdvisoryLMKLogan112 min
Aug 18, 3:32 PM CDTSpecial Weather StatementLMKLogan28 min
Aug 18, 4:40 PM CDTSpecial Weather StatementLMKEdmonson35 min
Aug 18, 4:47 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart43 min
Aug 18, 5:04 PM CDTSpecial Weather StatementLMKWashington26 min
Aug 18, 5:20 PM CDTAreal Flood AdvisoryLMKBarren, Hart115 min
Aug 18, 5:32 PM CDTSpecial Weather StatementLMKHart28 min
Aug 18, 6:20 PM CDTSpecial Weather StatementLMKGreen25 min
Aug 18, 6:29 PM CDTSpecial Weather StatementLMKGrayson31 min
Aug 18, 6:38 PM CDTSpecial Weather StatementLMKMarion22 min
Aug 18, 6:48 PM CDTSevere Thunderstorm WarningLMKMarion, Taylor42 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.